MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN S/L CATHETERS; CHRONIC CATHETER

BARD ACCESS SYSTEMS HICKMAN S/L CATHETERS; CHRONIC CATHETER
Model Number 0600040
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Swelling (2091)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that approximately six weeks post chronic catheter implantation the device allegedly leaked.The patient experienced swelling and was treated with antibiotics, however the current status of the patient is unknown.
 
Event or Problem Description
It was reported approximately six weeks post chronic catheter implantation the device allegedly leaked.The patient experienced swelling and was treated with antibiotics, however the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review could not be performed as the lot number is unknown investigation summary: the device was returned for evaluation.Visual and functional evaluation were performed.The investigation is inconclusive for fluid leak as the clinical conditions could not be reproduced.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HICKMAN S/L CATHETERS
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10084214
Report Number3006260740-2020-01845
Device Sequence Number678501
Product Code LJS
UDI-Device Identifier00801741036309
UDI-Public(01)00801741036309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600040
Device Catalogue Number0600040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date05/22/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age5 MO
Patient Weight5